Format

Send to

Choose Destination
See comment in PubMed Commons below
Eur J Intern Med. 2009 Jan;20(1):70-3. doi: 10.1016/j.ejim.2008.04.022. Epub 2008 Jun 24.

Intravenous immunoglobulins-induced eczematous eruption: a long-term follow-up study.

Author information

1
Service de Pharmacologie et Centre Régional de Pharmacovigilance, AP-HP, Hôpital Pitié-Salpétrière, Paris, France. fleuraubart@yahoo.fr

Abstract

BACKGROUND:

High-dose intravenous immunoglobulins have emerged as an important therapy for various diseases. Vesicular eczematous eruption has recently been described as an intravenous immunoglobulins adverse effect. Little is known about patients' characteristics, administration regimens and long-term outcomes.

METHODS:

We retrospectively examined a series of 9 patients which had been notified to the Regional Pharmacovigilance Center for an eczematous skin reaction after intravenous immunoglobulins infusion.

RESULTS:

There were 8 men and 1 woman. Mean age was 56.4 years. Seven patients were treated with intravenous immunoglobulins for neurological disease. Eruption was mostly localized to palms and soles. All patients improved, either spontaneously or with systemic or topical steroid treatment. Rash recurred in 4 out of 5 patients in which immunoglobulins were readministered. Eruption did not relapse in 3 patients when immunoglobulins preparation was switched for another one.

CONCLUSIONS:

Eczematous eruption due to infusion of immunoglobulins is rare although mostly benign side effect. Treatment withdrawal is usually not required if there is a major clinical benefit. Switching the type of IVIg is often a useful strategy.

PMID:
19237096
DOI:
10.1016/j.ejim.2008.04.022
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center